Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Problem with pruritus of both forearms. Prescribed with steroid creams and nothing helped. Any ideas?

User rating for this question
Very Good
Answered by

Practicing since : 1982
Answered : 2702 Questions
I have a problem with puritis of both forearms. I have had reoccurrence of this off and on for 5-y yrs. I start itching and when I scratch it forms small bumps. No drainage or anything from these except when I scratch the skin off. I have been seen by PA from dermatology and have been prescribed all types of steroid creams, and none have helped. Also prednisone by mouth helped at first onset, but when reoccurred did not help. I am now seeing a Dermatologist and he has done punch biopsy, shave biopsy, and skin scrapings. None have shown anything except excoriations r/t scratching. He put me on dapsone but I cannot say this has helped. Neither do antihistamines. The best relief I've found is with the use of topical menthol, higher % and ice packs. Any ideas? I also have seen an allergist who did skin test and never really found anything to cause this.
Posted Wed, 6 Nov 2013 in Skin Hair and Nails
Answered by Dr. Ilyas Patel 31 minutes later
Brief Answer:
I feel that you are having NODULAR PRURIGO.

Detailed Answer:

Welcome to H C M.

You are having itchy papular lesions on both fore arms.

And you are having Crohn's disease.

I would like to have photo of both fore arms having lesions.

Tentatively I put the diagnosis of NODULAR PRURIGO.

Crohn's disease may be associated with nodular prurigo.

You can continue dapsone.

Take antihistaminics like levocetirizine 10 mg at night.

Apply Tacrolimus 0.1 % oint

And post the photo of the lesions. So that I can give a better advice.


Dr. Ilyas Patel MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor